Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Cold, bad throat, lethargy, discomfort. Took paracetamol. Continue?

Hi... I have recently come to Nairobi from India for a shot 20 day trip, and on saturday evening i started to feel Cold , bad throat and temperature as well, after repeated paracetamol 500 mg the temperature has vanished but feeling very lethargic and uneasyness? should I continue the same tab however I still have little bad throat ... Thanks in advance for Advise
Asked On : Thu, 31 Jan 2013
Answers:  2 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
These all symptoms are related to upper respiratory tract infection.
You should have proper treatment for that. That includes a combination of
1. An antibiotic such as Tab. Augmentine 625 mg twice daily for 05 days.
2. An oral decongestant such as Loratidine twice daily for 05 days.
3. Tab. Paracetamol 500 mg thrice a day till the fever subsides.

Nothing to worry about you will be fine in a day or two but have complete treatment for that.

I hope I am successful in solving your query If you have more you can ask me.
Take care and have good rest.
Dr. Azhar Sattar
Answered: Thu, 31 Jan 2013
I find this answer helpful
General & Family Physician Dr. Nsah Bernard's  Response
Dec 2012

Thanks for posting
From your description you are likely suffering from strep throat (or pharyngitis) and just taking paracetamol for the fever is not going to be very helpful to your situation. Also interested in knowing the total dosage of paracetamol received? Beware that there is paracetamol overdosage which is usually fatal. More than 6 grams i.e > twelve 500 mg tablets can lead to acute hepatotoxicity or paracetamol intoxication which could present as lethargy and uneasiness. I will recommended using ibuprofen which will have antipyretic and antiinflammatory on the fever and the bad throat.
You will need to visit a primary care doctor who can examine your throat and probably do a throat swap to confirm the type of microbe causing the throat infection. If caused determine and if bacteria then antibiotics should be included in your treatment.

Hope this helps and wish you the best
Answered: Thu, 31 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor